A Representation Theorem for Riesz Spaces and its Applications to Economics
We show that a Dedekind complete Riesz space which contains a weak unit e and admits a strictly positive order continuous linear functional can be represented as a subspace of the space L(subscript "1") of integrable functions on a probability measure space in such a way that the order ideal generated by e is carried onto L(subscript "infinity"). As a consequence, we obtain a characterization of abstract M-spaces that are isomorphic to concrete L(subscript "infinity")-spaces. Although these results are implicit in the literature on representation of Riesz spaces, they are not available in this form. This research is motivated by, and has applications in, general equilibrium theory in infinite dimensional spaces.
(This abstract was borrowed from another version of this item.)
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Peleg, Bezalel & Yaari, Menahem E, 1970. "Markets with Countably Many Commodities," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 11(3), pages 369-377, October.
- Chichilnisky, Graciela & Kalman, P. J., 1979. "Application of functional analysis to models of efficient allocation of economic resources," MPRA Paper 8004, University Library of Munich, Germany.
- Darrell Duffie & William Zame, 1988.
"The Consumption-Based Capital Asset Pricing Model,"
88-10, University of Copenhagen. Department of Economics.
- Jeffrey R. Brown, 2014. "Introduction," Tax Policy and the Economy, University of Chicago Press, vol. 28(1), pages 1-1.
- Aliprantis, Charalambos D. & Brown, Donald J. & Burkinshaw, Owen, 1987. "Edgeworth equilibria in production economies," Journal of Economic Theory, Elsevier, vol. 43(2), pages 252-291, December.
- Aliprantis, Charalambos D. & Brown, D. J., 1982.
"Equilibrium in Markets with a Riesz Space of Commodities,"
427, California Institute of Technology, Division of the Humanities and Social Sciences.
- Aliprantis, Charalambos D. & Brown, Donald J., 1983. "Equilibria in markets with a Riesz space of commodities," Journal of Mathematical Economics, Elsevier, vol. 11(2), pages 189-207, April.
- Donald J. Brown & Charalambos Aliprantis & Owen Burkinshaw, 1985.
Cowles Foundation Discussion Papers
756R, Cowles Foundation for Research in Economics, Yale University.
- Florenzano Monique & Cherif, Imed & Deghdak M, 1992.
"Existence of equilibria in the overlapping generations model. the nontransitive case,"
CEPREMAP Working Papers (Couverture Orange)
- Cherif, Imed & Deghdak, Messaoud & Florenzano, Monique, 1994. "Existence of Equilibria in the Overlapping Generations Model: The Nontransitive Case," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 4(2), pages 217-235, March.
- Cherif, I. & Deghdak, M. & Florenzano, M., 1992. "Existence of Equilibria in the Overlapping Generations Model; the Nontransitive Case," Papiers d'Economie MathÃ©matique et Applications 92-19, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1).
- Zame, William R, 1987. "Competitive Equilibria in Production Economies with an Infinite-Dimensional Commodity Space," Econometrica, Econometric Society, vol. 55(5), pages 1075-1108, September.
- Yannelis, Nicholas C. & Zame, William R., 1986. "Equilibria in Banach lattices without ordered preferences," Journal of Mathematical Economics, Elsevier, vol. 15(2), pages 85-110, April.
- Richard, Scott F. & Zame, William R., 1986. "Proper preferences and quasi-concave utility functions," Journal of Mathematical Economics, Elsevier, vol. 15(3), pages 231-247, June.
- Mas-Colell, Andreu & Richard, Scott F., 1991. "A new approach to the existence of equilibria in vector lattices," Journal of Economic Theory, Elsevier, vol. 53(1), pages 1-11, February.
- Mas-Colell, Andreu & Zame, William R., 1991. "Equilibrium theory in infinite dimensional spaces," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 34, pages 1835-1898 Elsevier.
- Araujo, A. & Monteiro, P. K., 1989. "Equilibrium without uniform conditions," Journal of Economic Theory, Elsevier, vol. 48(2), pages 416-427, August.
- Bewley, Truman F., 1972. "Existence of equilibria in economies with infinitely many commodities," Journal of Economic Theory, Elsevier, vol. 4(3), pages 514-540, June.
- Araujo A. & Monteiro P. K., 1994. "The General Existence of Extended Price Equilibria with Infinitely Many Commodities," Journal of Economic Theory, Elsevier, vol. 63(2), pages 408-416, August.
- Mas-Colell, Andreu, 1986. "The Price Equilibrium Existence Problem in Topological Vector Lattice s," Econometrica, Econometric Society, vol. 54(5), pages 1039-1053, September.
When requesting a correction, please mention this item's handle: RePEc:cla:uclawp:725. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David K. Levine)
If references are entirely missing, you can add them using this form.